riximatab

kmr
kmr Member Posts: 108
edited 1. Feb 2012, 10:27 in Living with Arthritis archive
Hi hope everyone is ok, hope we don't get much snow. My daughter attended hospital last tuesday for the 1st dose of riximatab(prob spelt it wrong) it all started well then they speeded up the dose she stated to feel very hot and her heart rate increased conciderably, this happened on 2 occasions, so she did'nt get all the dose, i asked if she would be ok at home and asked what to look out for, the nurse said it was vey unlikely that that my daughter would have a reaction when she left the hospital, guess what 10 mins after leaving hospital her heart rate went erractic and she felt hot we ended up at a&e, the doctor there didnt know anything about the drug so that was a total waste of time, its so frustrating when p[eople dont no he even said to me what do you suggest i do. well your the doctor do your job i felt like saying. its the same as our own practice my daughter had to book in for a pneamonia jab as part of the treatment as advised by hospital,rang docs he said and why do you want that at your age (25) read the notes and you will see why no one seems interested its so annoying, does anyone else have the same issues

Comments

  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    Hello KMR, it's lovely to hear from you but the news is not so lovely, yes? Your poor girl, what a scary thing to happen. These are very powerful drugs and they can cause all sorts of propblems as you are, sadly, finding out.

    It's rituximab she's on, I don't know much about it except that it works in a very different way to other anti-TNFs/biologics. It's a shame that they didn't keep going with the slow administration of the med, if she was coping with it OK at that rate then they flaming well should have stuck to it. :roll: Still, we're not docs and we don't know the pressures the unit is/was under but even so . . . . . . .

    I have found, over the years, that medical staff who are not connected to rheumatology have little or no idea about these meds, how they work, what they are meant to achieve and the effects they can have. I nearly missed my 'flu jab last year (after sixteen years of annual jabs) because my surgery changed their criteria for who should have it. Another problem is that those on the 'front line' (so to speak) are pressured, hurried, harried and don't always read or take in the information that they have read.

    I hope your daughter is feeling better now and that you too are as OK as you can be. I wish you both well. DD
  • suzygirl
    suzygirl Member Posts: 2,005
    edited 30. Nov -1, 00:00
    Hi Kmr, I hope that your daughter is ok now. The meds and the side effects are scary. It is frustrating when the docs are unsure how to help, I havefound that A & E are not expereinced enough with rheumy problems to help much other than raise pred. Thats why it often pays to have as knowledge as you can yourself.

    I should report what happened to the rheumy nurse, they are very good and the helpline is a good place to start when something goes wrong.
  • kmr
    kmr Member Posts: 108
    edited 30. Nov -1, 00:00
    thankyou :) they had to stop the infusion as they had to shut at 5 as there were no doctors that cover the section we were in , she is feeling a lot better the next dose is the 7th feb x
  • tillytop
    tillytop Member Posts: 3,460
    edited 30. Nov -1, 00:00
    Hello KMR

    I am so sorry your daughter was feeling poorly after the infusion - but very cross on her behalf that the infusion was stopped for purely administrative reasons. When I had my infusion, they had a bed on the rheumatology ward "on standby" in case the infusion ran over time.

    When I started Rituximab, I was issued with an "alert card" to carry with me to show to any medical professional/dentist who is treating me, specially given that the biologic drugs can mask commonly recognised signs of infection. Mine was given to me by the rheumatology nurse but they are available to order from the Arthritis Research UK website which is http://www.arthritisresearchuk.org/arthritis-information/biological-therapy-alert-cards.aspx

    I do hope your daughter continues to feel a lot better and that the second infusion goes more smoothly.

    Tillyxxx
  • frogmorton
    frogmorton Member Posts: 27,474
    edited 30. Nov -1, 00:00
    Hi KMR

    gosh what a farce!!

    Not impressed that tiem constraints forced the infusion to be done too fast. In your daughter's position l would ask the rhuemy if it could be done in an ordinary ward not a day one???

    Great idea about the card Tilly gave you the link for too. One problem partially solved :wink:

    Hope you daughter is doing ok now though?

    Love

    Toni xx
  • julie47
    julie47 Member Posts: 6,041
    edited 30. Nov -1, 00:00
    Hi Kmr

    what a scary time for you and your poor daughter and I am quite disgusted that they had to rush her infusion. I hope on the 7th her appointment is more relaxed. I will be thinking of her
    Love Juliepf x
  • kmr
    kmr Member Posts: 108
    edited 30. Nov -1, 00:00
    i have spoken to a lady at the link given by tilly, she says we should complain to PALS as the medication should not really have been stopped, she found it very odd, they are going to send an alert card out and some leaflets she was a great help, she suggested also speaking to NRAS, ime at a loss with it all no one seems to care at the hospital, think we need to be more forcefull with things instead of just taking what they say as gospel, i dont know what i would do without the help from all of you on this terrific site
    thanks xxxx
  • dreamdaisy
    dreamdaisy Member Posts: 31,520
    edited 30. Nov -1, 00:00
    It's very tough for us to argue back with those who are supposedly caring for us. They have the knowledge and their profession gives them a type of armour which is almost impenetrable. It takes some guts to stand up to the more bossy and authoratative nurses etc that can be found here and there - even other staff may struggle too! I am glad that you have sought some help and I hope that her next infusion is done with a deal more care. DD

Who's Online

5
5 Guests